17th International Inter-Ministerial Conference on South-South Cooperation in Population and Development

Show all

We have the pleasure to invite you to participate in the 17th International Inter-Ministerial Conference on South-South Cooperation in Population and Development entitled “Nairobi Commitments and the 2030 Agenda: Taking stock and looking ahead in post COVID-19 crisis.” This conference is jointly sponsored by Partners in Population and Development (PPD), the United Nation Population Fund (UNFPA), and National Health Commission of China (as Chair of PPD) with three unique sessions.


<<< Click here to register >>>

Session 1: Implementation of the Nairobi Commitments through South-South Cooperation in the post-COVID-19 era which will take place on Thursday, 19 November 2020, 1:30 p.m. – 3:00 p.m. GMT.

Agenda:

1:30-1:35p.m (GMT) – Opening Remarks by Mr. Adnene Ben Haj Aissa, Executive Director, PPD

1:35-1:45p.m (GMT) – Panel Discussion Moderated by Mr. Tarik Iziraren, Deputy Director for Policy and Strategic Partnerships, UNOSSC. Short statements (2 minutes) by moderator, introduction of the panelists and highlights the subject by moderator (2 minutes for each panelist)

1:45-2:00pm (GMT) – Panelist 1: Keynote remarks by Mr. Mabingue Ngom, Regional Director, UNFPA, West and Central Africa Regional Office, Senegal. (15 minutes)

2:00-2:10pm (GMT) – Panelist 2: Ms. Gabriela Rodríguez Ramírez, Board Member of PPD, and Secretary-General, Consejo Nacional de Población (CONAPO, Mexico), Secretaría de Gobernación Technical, Mexico. (10 minutes)

2:10-2:20pm (GMT) – Panelist 3: Prof. Dr. Muhammad Rizal Martua Damanik, Deputy for Training, Research and Development, National Population and Family Planning Board (NPFPB-BKKBN), Indonesia. (10 minutes)

2:20-2:30pm (GMT) – Panelist 4: Dr. Letitia Adelaide Appiah, Board Member of PPD, and Executive Director, National Population Council, Ghana. (10 minutes)

:: Download Flyer

 

Session 2: Youth Engagement through South-South Cooperation in Advocacy and Innovative Programming which will take place on Friday, 27 November 2020, 1:30 p.m. – 3:00 p.m. GMT.

Agenda:

Welcoming remarks (by video) Ms. Jayathma Wickramanayake, Secretary General’s Youth Envoy

Panel Discussion – Moderated by Mr. Gaoshan Junjian, UNFPA China (3 minutes’ statements and 2 minutes for each panelist introduction and highlights for a specific subject)

Panelist 1: The keynote remarks by H.E. Ms. Lindiwe Zulu, MP, Honourable Minister for Social Development, Government South Africa, and Secretary, PPD Board (tbc, 10 minutes)

Panelist 2: Ms. Michele Belfor, Youth Activist, Suriname (7 minutes)

Panelist 3: Mr. Aktaruzzaman Khan Kabir, Director General, Directorate of Youth and Development, Ministry of Youth and Sports, Bangladesh (7 minutes)

Panelist 4: Mr. Weng Xuanchen, Beijing University of Aeronautics and Astronautics, China (7 minutes)

Panelist 5: Mr. Ramanou Djawad, UNFPA Benin – Tech4Youth (7 minutes)

Interactive session/Q&A: 30 minutes

:: Download Flyer

 

Ministerial Session: Promoting South-South Cooperation for Attaining Nairobi Commitments and the Agenda 2030 which will take place on Tuesday, 8 December 2020, 1:00 p.m. – 3:00 p.m. GMT.

Agenda:

Introductory Remarks: Mr. Adnene Ben Haj Aissa, Executive Director, PPD (3 minutes)

Opening Remarks: H.E. Dr. Yu Xuejun, Vice Minister, National Health Commission, Government of China (PPD Chair-Country) (7 minutes)

Statement By: H.E. Mr. Harsh Vardhan, Vice-Chair, PPD Board and Honorable Minister, Union Ministry of Health and Family Welfare, Government of India (7 minutes)

Keynote Address: H.E. Dr. Natalia Kanem, Under-Secretary-General of the United Nations and UNFPA Executive Director (tbc, 7 minutes)

Panel Discussion: Moderated by H.E. Ms. Lindiwe Zulu, MP, Secretary, PPD Board and Honourable Minister for Social Development, Government South Africa (6 minutes statements and 1 minute for each panelist introduction)

Panelist 1: H.E. Dr. Isatou Touray, Board Member of PPD, and Honorable Vice President, Government of the Gambia (6 minutes)

Panelist 2: H.E. Mr. Zahid Maleque, Board Member of PPD, and Honorable Minister, Ministry of Health and Family Welfare, Government of Bangladesh (6 minutes)

Panelist 3: H.E. Professor Benjamin I. B. Hounkpatin, Board Member of PPD, and Honorable Minister of Health, Government of Benin (6 minutes)

Panelist 4: H.E. Hala Mustafa El Sayed Zayed, Board Member of PPD and Honorable Minister, Ministry of Health and Population, Government of Egypt (6 minutes)

Panelist 5: H.E. Ms. Zainab S. Ahmed, Honourable Minister for Budget and National Planning, Government of Nigeria (6 minutes)

Panelist 6: H.E. Mr. David Bahati, Member, PPD Board, Honourable Minister of State for Finance (Planning), Government of Uganda (6 minutes)

Panelist 7: Dr. Habib Ghedira, President, Director-General and Treasurer of PPD Board, National Board for Family and Population, Ministry of Health, Government of Tunisia (6 minutes)

Panelist 8: Dr. Mohamed A. Sheikh, Honorable Member, PPD Board and Director General National Council for Population and Development (NCPD), Government of Kenya (6 minutes)

Call of Action

Adoption of the Call for Action: Adnene Ben Haj Aissa, Executive Director (Moderator)

Presentation of the Call for the Action: Dr. Hu Hongtao, Senior Advisor to PPD (5 Minutes)

Closing Remarks: H.E. Dr. C. Chiwenga, Board Member of PPD, and Hon. Vice President, Government of the Republic of Zimbabwe (5 minutes)

:: Download Flyer

 

The conference will offer the participants a dynamic debate with southern experts, policy makers, researchers, national partner-agencies, collaborating UN agencies, INGOs/NGOs, civil society organizations, media and academia.